Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 83, NWS Memphis, TN

November 18, 2015Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this river flood warning at Nov 18, 2015, 3:52 AM CST for Fayette County, Shelby County, Tennessee. It took effect at Nov 18, 2015, 10:30 AM CST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 3:52 AM CST (09:52 UTC)
In effect from
Nov 18, 2015, 10:30 AM CST
Expired
Nov 18, 2015, 7:00 PM CST
In force
9 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 19.17 ft at Nov 18, 2015, 8:00 AM CST.

actionminormoderate0102011/1811/1911/20
Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WGUS44 KMEG 180952
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CST WED NOV 18 2015

The National Weather Service has issued a Flood Warning for the 
Loosahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued if conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC047-157-190100-
/O.NEW.KMEG.FL.W.0083.151118T1630Z-151119T0100Z/
/ARLT1.1.ER.151118T1630Z.151118T1800Z.151118T1900Z.NO/
352 AM CST WED NOV 18 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Wednesday November 18 until Wednesday November 18.
* At 03 AM Wednesday the stage was...16.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.5 feet Wednesday November 18.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday November 18 and 
  continue to rise to near 20.5 feet by Wednesday November 18. The 
  river will fall below flood stage by Wednesday November 18.
At 21.0 feet, Brief road is flooding.  

&&

LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
      3524 8989 3522 9004             

$$
1 follow-up statement
242 
WGUS84 KMEG 181855
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CST WED NOV 18 2015

The Flood Warning is cancelled for the Loosahatchie River...North Fork 
Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-181925-
/O.CAN.KMEG.FL.W.0079.000000T0000Z-151119T0000Z/
/DYET1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1255 PM CST WED NOV 18 2015

Forecast information for
  North Fork Forked Deer River at Dyersburg
* At 12 PM Wednesday the stage was 17.5 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 17.7 feet Wednesday November 18.
* Flood stage is 22.0 feet.
* Forecast...The river will rise to near 17.7 feet Wednesday November
  18.


&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC047-157-181925-
/O.CAN.KMEG.FL.W.0083.000000T0000Z-151119T0100Z/
/ARLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1255 PM CST WED NOV 18 2015

Forecast information for
  Loosahatchie River at Loosahatchie River Near Arlington 2NE
* At 12 PM Wednesday the stage was 19.3 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 19.3 feet Wednesday November 18.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.3 feet Wednesday November
  18.
* At 19.0 feet...Stewart Road South begins to flood. Low lying 
  farmland begins to flood.

&&

LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
      3524 8989 3522 9004             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 17, 11:26 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 17, 11:26 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CST TUE NOV 17 2015

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 955 PM CST TUE NOV 17 2015/

UPDATE...

LINE OF SHOWERS CONTINUES TO SLOW DOWN AS IT PROGRESSES EASTWARD
ACROSS THE MIDSOUTH. STRONG GUSTY WINDS CONTINUE OUT AHEAD OF THE
LINE BUT ONCE THE RAIN STARTS WIND SPEEDS START TO DIMINISH. WILL
UPDATE TO REMOVE THE REMAINDER OF THE COUNTIES WEST OF THE
MISSISSIPPI RIVER FROM THE WIND ADVISORY. HEAVY RAIN WITH THE LINE
IS PRODUCING SOME FLASH FLOODING ACROSS THE AREA AND WILL CONTINUE
TO DO SO THROUGHOUT THE OVERNIGHT HOURS.

KRM

DISCUSSION... /ISSUED 325 PM CST TUE NOV 17 2015/

IMPRESSIVE GRADIENT WINDS ACROSS THE MIDSOUTH TODAY...MEMPHIS
INTERNATIONAL AIRPORT HAD A GUST OF 43 MPH BEFORE NOON...ONE OF
THE STRONGEST I HAVE SEEN ANYWHERE IN THE MIDSOUTH. SUSTAINED
SPEEDS IN THE 25 MPH RANGE WITH GUSTS TO 35 HAVE BEEN COMMON AND
WILL CONTINUE UNTIL A COLD FRONT PASSES TONIGHT.

HIGH RESOLUTION SHORT TERM MODEL GUIDANCE LOOKS TO BE IN GOOD
AGREEMENT WITH RADAR TRENDS. A LINE OF STRONG TO SEVERE
THUNDERSTORMS SHOULD MOVE INTO EASTERN ARKANSAS AROUND 5-6 PM AND
SLOWLY MAKE ITS WAY ACROSS THE MIDSOUTH DURING THE NIGHT. THIS
LINE DOES HAVE A HISTORY OF PRODUCING SEVERE THUNDERSTORMS.
INSTABILITY IS MARGINAL...AND SHOULD DECREASE FURTHER AFTER
SUNSET. HOWEVER...DYNAMIC ENERGY IS IMPRESSIVE AS THE RESULT OF A
70+KT LOW LEVEL JET. MANY TIMES WITH LITTLE TO NO INSTABILITY TO
BALANCE THE DYNAMIC ENERGY WE SEE UPDRAFTS TORN APART...HOWEVER
STRONG SURFACE WINDS SHOULD HELP TO BALANCE THE ACTUAL SHEAR
ALLOWING STORMS TO MAINTAIN HEALTHY UPDRAFTS. THESE WINDS HAVE
ALSO USHERED DEEP MOISTURE ACROSS THE MIDSOUTH. DEW POINTS ARE IN
THE UPPER 50S TO LOW 60S. LITTLE ROCK MEASURED PRECIPITABLE WATER
IN EXCESS OF 2 INCHES ON THEIR 18Z BALLOON LAUNCH. 0-1KM SHEAR IS
BETWEEN 35 AND 45KT WITH LOW LEVEL HELICITY BETWEEN 300 AND
400M^2/S^2. AS A RESULT...STORMS WILL LIKELY ROTATE AND TORNADOES
CANNOT BE RULED OUT. HOWEVER THE MAIN CONVECTIVE THREAT WILL BE
DAMAGING WIND.

HEAVY RAINFALL IS ALSO LIKELY...AS INSTABILITY WEAKENS
OVERNIGHT...WE MAY BEGIN TO TRANSITION INTO MORE OF A FLASH FLOOD
THREAT. ONE TO TWO INCHES OF RAIN FELL ACROSS MUCH OF THE AREA LAST
NIGHT...AND ANOTHER 2-3 INCHES IS POSSIBLE TONIGHT.

THE COLD FRONT SHOULD SHIFT INTO MIDDLE TENNESSEE AND ALABAMA BY
MIDDAY TOMORROW. HOWEVER EVEN BEFORE THEN...DYNAMICS WILL SHIFT
OFF TO THE NORTH AND THE SEVERE THREAT WILL DIMINISH. RAIN SHOWERS
MAY LINGER IN WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS...BUT
THUNDERSTORMS LOOK LESS LIKELY.

WE WILL SEE A COOLING TREND THURSDAY THROUGH THE WEEKEND. NO
ADDITIONAL RAIN IS EXPECTED UNTIL MAYBE EARLY NEXT WEEK.
MORNING LOWS SUNDAY MAY FALL TO NEAR OR EVEN BELOW FREEZING.
HIGHS WILL LIKELY REMAIN IN THE 40S AREA WIDE SATURDAY AND
SUNDAY.

30

&&

.AVIATION...

06Z TAFS

MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE FORECAST AREA
OVERNIGHT. EXPECT WIDESPREAD MVFR CIGS/IFR VSBYS AS THE RAIN
MOVES THROUGH. CONDS WILL IMPROVE LATER TONIGHT AND EARLY
WEDNESDAY MORNING AS THE RAIN TAPERS OFF FROM THE WEST. VFR CONDS
EXPECTED WEDNESDAY. VERY GUSTY SURFACE WINDS UP TO 30 KTS AT
KMKL/KTUP AHEAD OF THE RAIN FOR THE NEXT HOUR OR TWO. WINDS WILL
DIMINISH AFTER THE INITIAL LINE PASSES THOUGH KMKL/KTUP THEN FOR
THE REMAINDER OF THE NIGHT EXPECT SOUTH WINDS AROUND 10 KTS
AREAWIDE. ON WEDNESDAY...SOUTHWEST WINDS WILL INCREASE TO 15-20
KTS WITH HIGHER GUSTS...LIGHTER AT KTUP.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DESOTO-MARSHALL-
     PANOLA-TALLAHATCHIE-TATE.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON TN-
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
     WEAKLEY.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BENTON TN-CARROLL-
     CHESTER-DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-
     MCNAIRY.

&&
Hazardous weather outlook, Nov 17, 11:24 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CST TUE NOV 17 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181830-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1124 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MID SOUTH.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL
AND POSSIBLE FLASH FLOODING THROUGH TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY EAST OF A
PARIS TENNESSEE TO WATER VALLEY MISSISSIPPI LINE THROUGH TONIGHT
AS A STRONG AREA OF LOW PRESSURE AND TIGHTENING PRESSURE GRADIENT
MOVES INTO THE LOWER MISSISSIPPI VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL PERSIST
THROUGH WEDNESDAY MORNING. COLDER TEMPERATURES TOWARDS THE END OF
THE UPCOMING WEEKEND MAY RESULT IN FROST AND FREEZE CONDITIONS
RETURNING ACROSS THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW
ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.

KRM

In the hours before

Local storm report, Nov 17, 10:19 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND DMG JACKSON                 35.63N 88.83W
11/17/2015                   MADISON            TN   PUBLIC

            SEVERAL LARGE BRANCHES KNOCKED DOWN AND POWER OUTAGES.
            MEASURED WIND GUST OF 63 MPH.

&&

SJM
Special weather statement, Nov 18, 12:41 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST WED NOV 18 2015

MSZ015-022>024-180730-
CALHOUN MS-CHICKASAW MS-PONTOTOC MS-MONROE MS-
1241 AM CST WED NOV 18 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 130 AM CST FOR...

SOUTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTH CENTRAL PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1240 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS OF 40 TO 50
MPH WAS LOCATED NEAR VARDAMAN...OR 12 MILES SOUTHWEST OF
HOUSTON... MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CALHOUN...CHICKASAW...SOUTH CENTRAL PONTOTOC
AND NORTHWESTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3412 8918 3402 8859 3381 8880 3381 8893
      3375 8893 3375 8903 3374 8904 3374 8919
      3372 8919 3372 8928
TIME...MOT...LOC 0640Z 213DEG 37KT 3379 8919
Special weather statement, Nov 18, 1:51 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CST WED NOV 18 2015

MSZ016-017-023-024-180815-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
151 AM CST WED NOV 18 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 AM CST FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
EAST CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 150 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS UP TO 50 MPH
WAS LOCATED OVER PRAIRIE...OR 9 MILES WEST OF ABERDEEN...MOVING
NORTHEAST AT 55 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA...EAST CENTRAL
CHICKASAW AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3368 8850 3368 8852 3377 8872 3381 8872
      3381 8878 3421 8858 3409 8820 3404 8821
      3367 8850
TIME...MOT...LOC 0750Z 213DEG 46KT 3381 8871
Special weather statement, Nov 18, 3:46 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CST WED NOV 18 2015

MSZ024-181030-
MONROE MS-
346 AM CST WED NOV 18 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 430 AM CST FOR...

EASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 346 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH
WAS LOCATED NEAR COLUMBUS AFB...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3367 8850 3367 8849 3368 8850 3368 8855
      3408 8837 3406 8821 3375 8825 3375 8832
      3372 8833 3369 8837 3369 8839 3367 8842
      3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 0946Z 202DEG 37KT 3365 8852

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 8:30 PM CSTFlash Flood WarningMEGShelby4 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.